MAUDE Adverse Event Report: BECTON DICKINSON, S.A. 50 ML BD PLASTIPAK LUER-SLIP SYRINGE; PISTON SYRINGE

BECTON DICKINSON, S.A. 50 ML BD PLASTIPAK LUER-SLIP SYRINGE; PISTON SYRINGE
Model Number 300866
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 50 50 ml bd plastipak¿ luer-slip syringes experienced damaged packaging where the sterility was compromised.The following information was provided by the initial reporter: the operating theatre have identified some unusual packaging imprints on the bd 20ml & 30ml syringes today which we have some significant concerns of sterility of the syringe packet.We have noted that the packets all have the same indentations on the clear wrap and when you squeeze the packet and packet then inflates which suggests there maybe holes in the packets, or could simply suggest the air is shifting through the plunger backwards and forwards.We have removed all 30 ml syringes and affected 20ml syringes until we can get some advice.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-08-10.H6: investigation summary: samples received for investigation; upon visual inspection it can be observed the devices inside its original packaging.Small dots can be seen in the bottom web of the blister.A device history review was performed for the reported lot 1903292, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Additionally, ten retained samples were observed at the microscope, no damage or defects observed.Materials used for packaging are a film bottom web and a porous paper top web.During packaging process, the film bottom web is thermoformed with heat pressure and vacuum to give it the shape to locate the syringe.The dots noticed by customer are produced by the packaging machine when the vacuum is produced.This process has a validated process parameter window which assures the sterility of the product.Process packaging parameters were reviewed and all of them were found to be within validated process parameters.Paper used in the blisters of this catalog number is design to meet porosity requirements to ensure a correct product sterilization.Air perceived by customer may be caused due to this paper porosity.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on our investigation and given the device records did not identify any failures related to this incident, we are not able to determine a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will continue to be tracked and trended for future occurrence.

Brand Name
50 ML BD PLASTIPAK LUER-SLIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key12351639
Report Number3003152976-2021-00495
Device Sequence Number20159782
Product Code FMF
UDI-Device Identifier30382903008668
UDI-Public30382903008668
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number300866
Device Catalogue Number300866
Device Lot Number1903292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1